Alert archive / Arizona / High Wind Watches in 2007
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jan 4, 2007, 4:53 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 5, 2007, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 4:53 AM MST (11:53 UTC)
- In effect from
- Jan 5, 2007, 10:00 AM MST
- Expired
- Jan 4, 2007, 3:38 PM MST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 041153 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 353 AM PST THU JAN 4 2007 .A STRONG PACIFIC STORM WILL BE DROPPING SOUTHEAST THROUGH NORTHERN CALIFORNIA TODAY. THE SYSTEM AND ASSOCIATED COLD FRONT WILL QUICKLY MOVE SOUTHEAST ACROSS SOUTHERN NEVADA TONIGHT AND INTO ARIZONA FRIDAY. STRONG AND GUSTY WEST WINDS WILL OCCUR ACROSS PORTIONS OF CALIFORNIA TODAY. FOLLOWING THE COLD FRONT...STRONG NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. CAZ523-041815- /O.EXB.KVEF.WI.Y.0001.070104T2200Z-070105T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 353 AM PST THU JAN 4 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST FRIDAY. WEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE TONIGHT AS A COLD FRONT QUICKLY MOVES SOUTHEAST ACROSS THE GREAT BASIN. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-521-041815- /O.CON.KVEF.WI.Y.0001.000000T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 353 AM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH THE DAY THURSDAY. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE EXPECTED...WITH HIGHER WINDS POSSIBLE NEAR THE SIERRA CREST. A WEATHER STATION AT LAKE SABRINA HAS CONSISTENTLY REPORTED PEAK WIND GUSTS AROUND 50 MPH SINCE 2 PM THURSDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ520-041800- /O.CON.KVEF.WI.Y.0001.000000T0000Z-070104T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 353 AM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. WEST WINDS HAVE YET TO MATERIALIZE IN THE OWENS VALLEY. HOWEVER...SENSORS NEAR CANYON OPENING BETWEEN LONE PINE AND INDEPENDENCE IN THE PAST SEVERAL HOURS HAVE STARTED REPORTING WIND GUSTS NEAR 40 MPH. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY...ESPECIALLY IN THE WEST PART OF THE VALLEY BELOW CANYON OPENINGS. RESIDENTS IN THE ADVISORY AREA AND DRIVERS PLANNING TRAVEL IN THE AREA...ESPECIALLY ON HIGHWAY 395...SHOULD TAKE ANY NECESSARY PRECAUTIONS AND STAY TUNED TO FURTHER STATEMENTS. $$ AZZ002-036-CAZ527-NVZ021-041815- /O.NEW.KVEF.HW.A.0002.070105T1700Z-070106T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 353 AM PST THU JAN 4 2007 /453 AM MST THU JAN 4 2007/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. VERY STRONG NORTH WINDS WILL OCCUR DOWN THE COLORADO RIVER FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT. NORTH WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ PIERCE
2 follow-up statements
000 WWUS75 KVEF 041820 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PST THU JAN 4 2007 .A STRONG PACIFIC STORM WILL BE DROPPING SOUTHEAST THROUGH NORTHERN CALIFORNIA TODAY. THE SYSTEM AND ASSOCIATED COLD FRONT WILL QUICKLY MOVE SOUTHEAST ACROSS SOUTHERN NEVADA TONIGHT AND INTO ARIZONA FRIDAY. STRONG AND GUSTY WEST WINDS WILL OCCUR ACROSS PORTIONS OF CALIFORNIA TODAY. FOLLOWING THE COLD FRONT... STRONG NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. CAZ519-521-041930- /O.CAN.KVEF.WI.Y.0001.000000T0000Z-070105T0000Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1020 AM PST THU JAN 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. WIND GUSTS BETWEEN 40 AND 50 MPH MAY OCCUR ALONG RIDGE KINES AND PEAKS TODAY AND TONIGHT...HOWEVER WINDS MEETING ADVISORY CRITERIA ARE NO LONGER EXPECTED TO OCCUR. $$ CAZ520-041930- /O.EXP.KVEF.WI.Y.0001.000000T0000Z-070104T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 1020 AM PST THU JAN 4 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE THREAT OF WIND ADVISORY LEVEL WINDS ARE IS NO LONGER PRESENT. WINDS FOR THE REST OF THE ARE EXPECTED TO BE WELL BELOW ADVISORY CRITERIA. $$ CAZ523-050230- /O.CON.KVEF.WI.Y.0001.070104T2200Z-070105T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1020 AM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST FRIDAY. WEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE TONIGHT AS A COLD FRONT QUICKLY MOVES SOUTHEAST ACROSS THE GREAT BASIN. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-050230- /O.CON.KVEF.HW.A.0002.070105T1700Z-070106T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1020 AM PST THU JAN 4 2007 /1120 AM MST THU JAN 4 2007/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. VERY STRONG NORTH WINDS WILL OCCUR DOWN THE COLORADO RIVER FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT. NORTH WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 042238 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PST THU JAN 4 2007 .A STRONG PACIFIC CLOD FRONT WILL MOVE THROUGH SOUTHERN CALIFORNIA THIS EVENING AND SOUTHERN NEVADA EARLY FRIDAY MORNING AND INTO ARIZONA LATER FRIDAY MORNING. IN ADVANCE OF THE FRONT STRONG WEST WINDS WILL OCCUR IN WESTERN SAN BERNARDINO COUNTY... AND IN ITS WAKE STRONG AND GUSTY NORTH WINDS WILL OCCUR FRIDAY IN SOUTHERN NEVADA AND NORTHERN ARIZONA...ESPECIALLY DOWN THE COLORADO RIVER LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. AZZ002-036-CAZ527-NVZ021-050600- /O.UPG.KVEF.HW.A.0002.070105T1700Z-070106T0300Z/ /O.NEW.KVEF.WI.Y.0002.070105T1800Z-070106T0300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 238 PM PST THU JAN 4 2007 /338 PM MST THU JAN 4 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST /8 PM MST/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTH WINDS WILL OCCUR IN THE COLORADO RIVER VALLEY FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT. NORTH WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE POSSIBLE...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ523-050600- /O.CON.KVEF.WI.Y.0001.000000T0000Z-070105T1200Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 238 PM PST THU JAN 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. STRONG WEST WINDS WILL CONTINUE THIS EVENING AND TONIGHT TONIGHT AS A COLD FRONT QUICKLY MOVES SOUTHEAST ACROSS THE MOJAVE DESERT. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 450 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 4, 4:15 AM MST, 38 minutes earlier.
Area forecast discussion, Jan 4, 4:15 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PST THU JAN 4 2007
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE QUICKLY SOUTHEAST
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE TONIGHT BRINING A CHANGE
OF RAIN AND SNOW SHOWERS. HOWEVER WINDS WILL BE THE MAIN IMPACT.
WEST WINDS WILL INCREASE ACROSS THE MOJAVE DESERT THIS AFTERNOON.
VERY STRONG NORTH WINDS BEHIND THE COLD FRONT WILL OCCUR FRIDAY AND
USHER IN MUCH COOLER TEMPERATURES FRIDAY AND SATURDAY.
&&
.SHORT TERM...NO BIG SURPRISES OFFERED UP BY THE GFS/NAM AS THEY
REMAIN CONSISTENT MOVING A POSITIVE TILT TROUGH QUICKLY SOUTHEAST
ACROSS THE GREAT BASIN TONIGHT. TROUGH CONTINUES TO QUICKLY SHIFT
EAST FRIDAY ACROSS ARIZONA/NEW MEXICO WITH THE GREAT BASIN UNDER A
DRY NORTHWEST FLOW SATURDAY. STRONG WINDS STILL THE MAIN FOCUS IN
THE SHORT TERM. WILL CONTINUE TO KEEP WIND ADVISORY FOR THE EAST
SLOPE OF THE SOUTHERN SIERRA AND OWENS VALLEY POSTED EVEN THOUGH
HAVE NOT GOTTEN MANY REPORTS OF STRONG WINDS. STRONGEST IVE SEEN
WERE REPORTED AT LAKE SABRINA (16SW BIH) WITH GUSTS UP TO 50 MPH.
HOISTED A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY AS WELL
THIS AFTERNOON AND TONIGHT AS SURFACE GRADIENT TIGHTENS BETWEEN
LOWERING PRESSURE OVER SOUTHERN NEVADA AND SOUTHERN CALIFORNIA
COAST. FINALLY...ISSUED A HIGH WIND WATCH FOR THE COLORADO RIVER
FRIDAY BEHIND THE COLD FRONTAL PASSAGE AS NORTH WINDS FUNNEL DOWN
THE COLORADO RIVER. AS FAR AS PRECIPITATION. FETCH OF MOISTURE
STREAMING ACROSS NORTHERN CALIFORNIA/NEVADA EARLY THIS MORNING WITH
OROGRAPHIC LIFT CONTRIBUTING TO HEAVIER PRECIPITATION FROM THE TAHOE
BASIN NORTH WITH MUCH LIGHTER AMOUNTS SPILLING EAST ACROSS NORTHERN
NEVADA. MOISTURE PLUME WILL GRADUALLY SAG SOUTH TODAY AND TONIGHT AS
TROUGH MOVES INLAND. WEST SLOPE OF THE SOUTHERN SIERRA WILL CATCH
THE BRUNT OF THE RAIN/SNOW TONIGHT WITH FAVORED AREA OF FORCING
ACROSS LINCOLN COUNTY THIS EVENING. BELIEF SNOW AMOUNTS IN LINCOLN
COUNTY WILL FALL SHORT OF NEEDING A SNOW ADVISORY. SHOWERS/CLOUDS
CLEAR QUICKLY FRIDAY MORNING AS TROUGH MOVES INTO ARIZONA WITH MUCH
COOLER TEMPERATURE EXPECTED FRIDAY AND SATURDAY.
.LONG TERM...STILL LOOKS LIKE A VERY QUITE FIRST HALF OF THE
EXTENDED STARTING ON SUNDAY AS A RIDGE WILL EXTEND FROM THE PACIFIC
INTO THE SOUTHWESTERN CONUS. MODELS ARE IN GOOD AGREEMENT THAT THE
RIDGE WILL FLATTEN OUT BY MONDAY NIGHT AS A WAVE NEAR THE ALASKA
PANHANDLE MOVES SOUTH TOWARD WASHINGTON. GFS/DGEX/EURO ALL SHOW A
PIECE OF ENERGY BEHIND THE WAVE DEVELOPING IN CONJUNCTION WITH A
TROUGH AND DIGGING SOUTH INTO NORTHERN CALIFORNIA BY WEDNESDAY. TOO
EARLY TO TELL IF MUCH MOISTURE WILL MAKE ITS WAY DOWN TO HERE FROM
THE STORM. WITH ENSEMBLE SPREAD VERY HIGH ON THE GFS AND MODERATE
WITH THE CANADIAN SOLUTION BY MIDDLE OF NEXT WEEK...DECIDED TO DO
VERY FEW CHANGES TO THE GRIDS WEDNESDAY ONWARD.
&&
.AVIATION...STRONG SOUTHWESTERLY WINDS WITH GUSTS TO 35 KT EXPECTED
IN THE DAGGETT CORRIDOR BY 20Z. IN THE PEACH SPRINGS...MORMON
MESA...AND BEATTY CORRIDORS SOUTHWESTERLY WINDS WITH GUSTS TO 30 KT
ARE EXPECTED BY 22Z. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA... BIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WATCH 9 AM UNTIL 7 PM FRIDAY ZONE 21.
.AZ...HIGH WIND WATCH 10 AM UNTIL 8 PM FRIDAY ZONES 2 AND 36
.CA...WIND ADVISORY ZONES 519 AND 521 THROUGH 4 PM TODAY.
WIND ADVISORY ZONE 520 THROUGH 10 AM THIS MORNING.
WIND ADVISORY ZONE 525 2 PM THIS AFTERNOON THROUGH
4 AM FRIDAY.
HIGH WIND WATCH 9 AM UNTIL 7 PM FRIDAY ZONE 527.
PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 3, 6:22 AM MST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 522 AM PST WED JAN 3 2007 CAZ519-521-040800- EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- 522 AM PST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 PM THURSDAY FOR ELEVATIONS ABOVE 5000 FEET. THIS INCLUDES THE EAST SLOPE OF THE SOUTHERN SIERRA AND WHITE MOUNTAINS. WEST WINDS WILL INCREASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY BEFORE SHIFTING TO THE NORTH THURSDAY NIGHT AND FRIDAY. AN ADDITIONAL WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATION PROCEDURES. CAZ520-040800- OWENS VALLEY- 522 AM PST WED JAN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. THERE REMAINS SOME UNCERTAINTY IF THE STRONG WEST WINDS THAT OCCUR IN THE MOUNTAINS TONIGHT AND THURSDAY WILL SURFACE IN THE OWENS VALLEY. DUE TO THIS UNCERTAINTY A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM THIS EVENING THROUGH THURSDAY. IF THE WEST WINDS MATERIALIZE BELOW 5000 FEET GUSTS TO OVER 60 MPH ARE POSSIBLE ESPECIALLY BELOW CANYON OPENINGS IN THE SIERRA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WEST WINDS WILL POTENTIALLY CONTINUE THROUGH THURSDAY BEFORE SHIFTING TO THE NORTH THURSDAY NIGHT AND FRIDAY. AN ADDITIONAL WIND ADVISORY WILL LIKELY BE NEEDED FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATION PROCEDURES. AZZ001>003-036-CAZ522>527-NVZ014>022-040800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 522 AM PST WED JAN 3 2007 /622 AM MST WED JAN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG BUT FAST MOVING COLD FRONT WILL MOVE SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. IT WILL BECOME VERY WINDY FRIDAY WITH SUSTAINED NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY. THE STRONG NORTH WIND WILL MAKE OPENS WATERS OF THE RECREATIONAL LAKES CHOPPY AND VERY HAZARDOUS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATION PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:38 PM MST | Wind Advisory | VEF | Mohave | 28 hr |
Nearby
High Wind Watches in Arizona, 2007High Wind Watches in California, 2007High Wind Watches in Nevada, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.